Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 18, NWS Midland/Odessa, TX

March 22, 201319 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Mar 22, 2013, 2:53 PM CDT for 19 counties in Texas. It took effect at Mar 23, 2013, 12:00 PM CDT. It was in force for 15 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 22, 2013, 2:53 PM CDT (19:53 UTC)
In effect from
Mar 23, 2013, 12:00 PM CDT
Expired
Mar 24, 2013, 3:00 AM CDT
In force
15 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 8:15 PM CDTNON-TSTM WND GST 592 Ese Gail, TXREPORTED BY WEST TEXAS MESONET
Mar 23, 8:19 PM CDTNON-TSTM WND GST 653 Wnw Fluvanna, TXREPORTED BY WEST TEXAS MESONET
Mar 23, 8:20 PM CDTNON-TSTM WND GST 723 E Snyder, TXREPORTED BY WEST TEXAS MESONET
Mar 23, 8:40 PM CDTTSTM WND GST 601 Sw Seagraves, TXREPORTED BY WEST TEXAS MESONET
Mar 23, 8:40 PM CDTNON-TSTM WND GST 601 Sw Seagraves, TXREPORTED BY WEST TEXAS MESONET
Mar 23, 9:15 PM CDTNON-TSTM WND DMG13 Ese Big Spring, TXPOWER LINES DOWNED NEAR SNYDER FIELD ROAD AND FM 821

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2013-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2013-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -105 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4575 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-105 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WWUS84 KMAF 221953
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CDT FRI MAR 22 2013

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING
FOR SOUTHEAST NEW MEXICO...GUADALUPE MOUNTAINS...UPPER TRANS
PECOS...DAVIS MOUNTAINS AND VAN HORN CORRIDOR FOR WINDY AND DRY
CONDITIONS...AND VERY HIGH FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT SATURDAY AFTERNOON AND EVENING FOR
ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS FOR VERY DRY AND WINDY
CONDITIONS...AND HIGH TO VERY HIGH FIRE DANGER...

.WINDY...DRY...AND WARM CONDITIONS ARE EXPECTED THIS AFTERNOON
AND EVENING ACROSS MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS.
ABOVE NORMAL HIGH TEMPERATURES WILL HELP DROP RH/S TO 5 TO
15 PERCENT.  THIS ALONG WITH WEST WINDS INCREASING TO 30 TO
45 MPH IN THE MOUNTAINS TO 20 TO 30 MPH ACROSS THE ADJACENT
PLAINS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

DRY AIR AND ABOVE NORMAL TEMPERATURES WILL DROP RH/S BELOW
10 PERCENT AREAWIDE SATURDAY.  VERY WINDY CONDITIONS ARE EXPECTED
TO DEVELOP...AND COMBINED WITH HIGH TO VERY HIGH FIRE DANGER...
PRODUCE DANGEROUS FIRE WEATHER CONDITIONS.  A STRONG COLD FRONT
WILL ALSO MOVE SOUTH THROUGH THE AREA SATURDAY NIGHT AND
COMPLICATE ANY FIRE CONTROL EFFORTS.

NMZ115-TXZ058-059-230800-
/O.UPG.KMAF.FW.A.0016.130323T1700Z-130324T0600Z/
/O.NEW.KMAF.FW.W.0018.130323T1700Z-130324T0800Z/
/O.CON.KMAF.FW.W.0017.000000T0000Z-130323T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
253 PM CDT FRI MAR 22 2013 /153 PM MDT FRI MAR 22 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE UPPER
TRANS PECOS...
...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ SATURDAY
TO 3 AM CDT /2 AM MDT/ SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY
FOR THE UPPER TRANS PECOS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/
SATURDAY TO 3 AM CDT /2 AM MDT/ SUNDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT. 

* WIND...TODAY...WEST 20 TO 30 MPH. SATURDAY...WEST 25 TO 35 MPH
  WITH GUSTS TO 40 MPH.

* HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

NMZ114-TXZ057-074-258-230800-
/O.UPG.KMAF.FW.A.0016.130323T1700Z-130324T0600Z/
/O.NEW.KMAF.FW.W.0018.130323T1700Z-130324T0800Z/
/O.CON.KMAF.FW.W.0017.000000T0000Z-130323T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
253 PM CDT FRI MAR 22 2013 /153 PM MDT FRI MAR 22 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR GUADALUPE 
MOUNTAINS...DAVIS MOUNTAINS AND VAN HORN AND HIGHWAY 54 
CORRIDOR...
...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ SATURDAY
TO 3 AM CDT /2 AM MDT/ SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY
FOR GUADALUPE MOUNTAINS...DAVIS MOUNTAINS AND VAN HORN AND HIGHWAY
54 CORRIDOR...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/
SATURDAY TO 3 AM CDT /2 AM MDT/ SUNDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT. 

* WIND...TODAY...GUADALUPE MOUNTAINS...WEST 35 TO 45 MPH WITH 
  GUSTS TO 60 MPH. ELSEWHERE...WEST 20 TO 25 MPH WITH GUSTS TO 
  35 MPH. 

      SATURDAY...GUADALUPE MOUNTAINS...WEST 35 TO 50 MPH WITH    
                 GUSTS TO 70 MPH. ELSEWHERE...WEST 25 TO 35 MPH 
                 WITH GUSTS NEAR 55 MPH.

* HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ045>048-050>053-060>063-067>070-075-079-081-082-230800-
/O.UPG.KMAF.FW.A.0016.130323T1700Z-130324T0600Z/
/O.NEW.KMAF.FW.W.0018.130323T1700Z-130324T0800Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
253 PM CDT FRI MAR 22 2013

...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO 3 AM CDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR PERMIAN BASIN...
LOWER TRANS PECOS...PRESIDIO VALLEY AND BIG BEND AREA...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 3 AM CDT
SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH.

* HUMIDITY...5 TO 15 PERCENT AND SLOW TO RISE BEHIND THE FRONT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ080-230800-
/O.UPG.KMAF.FW.A.0016.130323T1700Z-130324T0600Z/
/O.NEW.KMAF.FW.W.0018.130323T1700Z-130324T0800Z/
MARFA PLATEAU-
253 PM CDT FRI MAR 22 2013

...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO 3 AM CDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR MARFA PLATEAU...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 3 AM CDT
SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...5 TO 15 PERCENT AND SLOW TO RISE BEHIND THE FRONT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
3 follow-up statements
125 
WWUS84 KMAF 222324
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
624 PM CDT FRI MAR 22 2013

...A RED FLAG WARNING IS IN EFFECT SATURDAY AFTERNOON AND EVENING
FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS FOR VERY DRY AND
WINDY CONDITIONS...AND HIGH TO VERY HIGH FIRE DANGER...

.DRY AIR AND ABOVE NORMAL TEMPERATURES WILL DROP RH/S BELOW 10
PERCENT AREAWIDE SATURDAY. VERY WINDY CONDITIONS ARE EXPECTED TO
DEVELOP...AND COMBINED WITH HIGH TO VERY HIGH FIRE DANGER...
PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. A STRONG COLD FRONT
WILL ALSO MOVE SOUTH THROUGH THE AREA SATURDAY NIGHT AND
COMPLICATE ANY FIRE CONTROL EFFORTS SHIFTING THE WINDS FROM THE
WEST TO THE NORTH.

NMZ115-TXZ058-059-231130-
/O.CAN.KMAF.FW.W.0017.000000T0000Z-130323T0300Z/
/O.CON.KMAF.FW.W.0018.130323T1700Z-130324T0800Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
624 PM CDT FRI MAR 22 2013 /524 PM MDT FRI MAR 22 2013/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
SATURDAY TO 3 AM CDT /2 AM MDT/ SUNDAY FOR GUSTY WINDS AND LOW
HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS AND UPPER TRANS 
PECOS...
...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR THE SOUTHEAST NEW MEXICO PLAINS AND UPPER TRANS PECOS...

* WIND...WEST 25 TO 35 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

NMZ114-TXZ057-074-258-231130-
/O.CAN.KMAF.FW.W.0017.000000T0000Z-130323T0300Z/
/O.CON.KMAF.FW.W.0018.130323T1700Z-130324T0800Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
624 PM CDT FRI MAR 22 2013 /524 PM MDT FRI MAR 22 2013/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
SATURDAY TO 3 AM CDT /2 AM MDT/ SUNDAY FOR GUSTY WINDS AND LOW
HUMIDITY FOR THE GUADALUPE AND DAVIS MOUNTAINS AND VAN HORN 
CORRIDOR...
...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR THE GUADALUPE AND DAVIS MOUNTAINS AND VAN HORN CORRIDOR...

* WIND...GUADALUPE MOUNTAINS...WEST 35 TO 50 MPH WITH GUSTS TO 70
  MPH. ELSEWHERE...WEST 25 TO 35 MPH WITH GUSTS NEAR 55 MPH.

* HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ045>048-050>053-060>063-067>070-075-079-081-082-231130-
/O.CON.KMAF.FW.W.0018.130323T1700Z-130324T0800Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
624 PM CDT FRI MAR 22 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 3 AM
CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PERMIAN 
BASIN...LOWER TRANS PECOS...AND BIG BEND AREA...

* WIND...WEST 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH.

* HUMIDITY...5 TO 15 PERCENT AND SLOW TO RISE BEHIND THE FRONT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ080-231130-
/O.CON.KMAF.FW.W.0018.130323T1700Z-130324T0800Z/
MARFA PLATEAU-
624 PM CDT FRI MAR 22 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 3 AM
CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE MARFA 
PLATEAU...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...5 TO 15 PERCENT AND SLOW TO RISE BEHIND THE FRONT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
976 
WWUS84 KMAF 230856
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CDT SAT MAR 23 2013

...A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTHEAST NEW
MEXICO AND WEST TEXAS FOR VERY DRY AND WINDY CONDITIONS...AND VERY 
HIGH TO EXTREME FIRE DANGER THIS AFTERNOON AND EVENING...

.DRY AIR AND ABOVE NORMAL TEMPERATURES WILL DROP RH/S BELOW
10 PERCENT AREAWIDE TODAY.  VERY WINDY CONDITIONS WILL DEVELOP...
AND WITH THE DRY AND WINDY CONDITIONS CREATE VERY HIGH TO EXTREME 
FIRE DANGER. THEREFORE...DANGEROUS FIRE WEATHER CONDITIONS ARE
EXPECTED AREAWIDE.  A STRONG COLD FRONT WILL MOVE SOUTH THROUGH
THE AREA TONIGHT AND COMPLICATE ANY FIRE CONTROL EFFORTS AS WEST
WINDS SHIFT ABRUPTLY FROM THE WEST TO THE NORTH...AND RH/S WILL BE
SLOW TO RISE IN THE COOL...BUT DRY AIR.

NMZ115-TXZ045>048-050>053-058>063-067>070-075-079-081-082-232100-
/O.CON.KMAF.FW.W.0018.130323T1700Z-130324T0800Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-
BIG BEND AREA-TERRELL-
356 AM CDT SAT MAR 23 2013 /256 AM MDT SAT MAR 23 2013/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 3 AM CDT /2 AM MDT/ SUNDAY FOR GUSTY WINDS AND LOW
HUMIDITY FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS...

* WIND...THIS AFTERNOON...WEST 25 TO 35 MPH WITH GUSTS AROUND 50
                          MPH.
                TONIGHT...WEST WINDS SHIFTING TO THE NORTH AT
                          25 TO 35 MPH.  

* HUMIDITY...5 TO 10 PERCENT AND SLOW TO RISE BEHIND THE FRONT.

* FIRE DANGER...VERY HIGH TO EXTREME THIS AFTERNOON AND EARLY
                THIS EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
            OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

NMZ114-TXZ057-074-080-258-232100-
/O.CON.KMAF.FW.W.0018.130323T1700Z-130324T0800Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-GUADALUPE MOUNTAINS-
356 AM CDT SAT MAR 23 2013 /256 AM MDT SAT MAR 23 2013/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 3 AM CDT /2 AM MDT/ SUNDAY FOR GUSTY WINDS AND LOW
HUMIDITY FOR THE GUADALUPE AND DAVIS MOUNTAINS AND VAN HORN 
AREA AND MARFA PLATEAU...

* WINDS...THIS AFTERNOON...WEST 25 TO 45 MPH WITH GUSTS TO 55
                           TO 65 MPH.
                 TONIGHT...WEST WINDS SHIFTING TO THE NORTH AT
                           20 TO 35 MPH.

* HUMIDITY...5 TO 15 PERCENT AND SLOW TO RISE BEHIND THE FRONT.

* FIRE DANGER...VERY HIGH TO EXTREME THIS AFTERNOON AND EARLY
                THIS EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
274 
WWUS84 KMAF 232005
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
305 PM CDT SAT MAR 23 2013

...A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTHEAST NEW
MEXICO AND WEST TEXAS FOR VERY DRY AND WINDY CONDITIONS...AND
VERY HIGH TO EXTREME FIRE DANGER THIS AFTERNOON AND EVENING...

.DRY AIR AND ABOVE NORMAL TEMPERATURES HAVE RESULTED IN 5 TO 10
PERCENT RELATIVE HUMIDITY VALUES AREAWIDE TODAY. VERY WINDY AND DRY
CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER HAVE
RESULTED IN DANGEROUS FIRE WEATHER CONDITIONS AREAWIDE. A STRONG
COLD FRONT WILL MOVE SOUTHWARD THROUGH THE AREA TONIGHT WITH 20
FOOT WINDS SHIFTING FROM WEST TO THE NORTH.

NMZ115-TXZ045>048-050>053-058>063-067>070-075-079-081-082-240800-
/O.CON.KMAF.FW.W.0018.000000T0000Z-130324T0800Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-
BIG BEND AREA-TERRELL-
305 PM CDT SAT MAR 23 2013 /205 PM MDT SAT MAR 23 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 AM CDT /2 AM MDT/
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ALL OF SOUTHEAST NEW
MEXICO AND WEST TEXAS...

* WIND...THIS AFTERNOON...WEST 25 TO 35 MPH WITH GUSTS AROUND 50
  MPH. TONIGHT...WEST WINDS SHIFTING TO THE NORTH AT 20 TO 30 MPH.

* HUMIDITY...5 TO 10 PERCENT AND SLOW TO RISE BEHIND THE FRONT.

* FIRE DANGER...VERY HIGH TO EXTREME THIS AFTERNOON AND EARLY 
  THIS EVENING. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

NMZ114-TXZ057-074-080-258-240800-
/O.CON.KMAF.FW.W.0018.000000T0000Z-130324T0800Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-GUADALUPE MOUNTAINS-
305 PM CDT SAT MAR 23 2013 /205 PM MDT SAT MAR 23 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 AM CDT /2 AM MDT/
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE AND
DAVIS MOUNTAINS AND VAN HORN AREA AND MARFA PLATEAU...

* WINDS...THIS AFTERNOON...WEST 25 TO 45 MPH WITH GUSTS TO 55 TO 
  65 MPH. TONIGHT...WEST WINDS SHIFTING TO THE NORTH AT 20 TO 35 
  MPH. 

* HUMIDITY...5 TO 15 PERCENT AND SLOW TO RISE BEHIND THE FRONT.

* FIRE DANGER...VERY HIGH TO EXTREME THIS AFTERNOON AND EARLY 
  THIS EVENING. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 22, 2:11 PM CDT, 42 minutes earlier.

Area forecast discussion, Mar 22, 2:11 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
211 PM CDT FRI MAR 22 2013

.DISCUSSION...
BACK DOOR COLD FRONT HAS MOVED INTO THE PB/SE NM AND HAS MADE IT TO
THE PECOS RIVER. FRONT WILL ERODE AND LIFT BACK N SOME LATE THIS
AFTERNOON AND THUS VERY DRY/WARM/WINDY CONDITIONS WILL PERSIST S-W
OF PECOS RIVER. SAT SURFACE LOW WILL DEVELOP E OF MAF WITH A PROGRESSIVE
MID LATITUDE 5H LOW FORECAST TO MOVE OUT INTO THE PLAINS LATE SAT PM.
ASSOCD MID LEVEL SPEED MAXIMA WILL MOVE OUT ACROSS THE E NM/W TX
PLAINS RESULTING IN VERY WINDY CONDITIONS...ESPECIALLY SE NM/NRN
PB. NAM12 HAS BACKED OFF ON WINDS SOME FROM PREVIOUS RUNS BUT MIXED
LAYER WINDS ON SOUNDINGS ARE EASILY 30KTS ACROSS N PB. W WINDS WILL
AUGMENT WARMING AND HIGH TEMPS WILL BE ABOUT 5 TO 10 DEGREES ABOVE
NORMAL FROM N TO S...RESPECTIVELY. HIGH WINDS IN THE GDP MTNS LOOK
GOOD WITH 40KTS 7H WINDS ON SAT. A BRIEF BOUGHT OF HIGH WINDS WILL
BE POSSIBLE IN THE DAVIS MTNS ABOVE 6KFT AS...EVEN AS EARLY SAT
AM. FOR NOW WILL OPT TO ISSUE A WIND ADVISORY FOR SE NM/NRN PB FOR
SAT. THERE WILL BE AN ASSOCD STRONG COLD FRONT THAT MOVES THRU
EARLY/LATE EVENING SAT...SEE 3HR ISALLOBARIC HIGH FROM NAM12. VERY
WINDY POST FRONTAL CONDITIONS ARE EXPECTED FOR A FEW HRS AND WILL
OPT TO KEEP THE WIND ADVISORY OUT THRU AT LEAST THE EVENING TO
ACCOUNT FOR FROPA. ADVISORY MAY BE NEED TO BE EXTENDED FARTHER S
SAT AFTERNOON/EVENING BUT FOR NOW WILL GO WITH ADVISORY IN MOST CONFIDENT
AREAS. BLDU WILL BE A CONCERN TOO AND WILL INCLUDE MENTION IN GRIDS.
85H TEMPS WILL BE ABOUT 13C COOLER SUN PM THAN SAT RESULTING IN HIGH
TEMPS MOSTLY IN THE 50S. 85H TEMPS ARE EVEN COOLER MON. FREEZE/LIGHT
FREEZE WILL BE POSSIBLE SUN-TUE MORNINGS...BUT ESPECIALLY MON/TUE
AM. STRONG WARMING TREND WED-FRI AS LOW LEVEL THERMAL RIDGE BECOMES
INCREASINGLY PROMINENT.

&&

.FIRE WEATHER...
LOW END RF WX HAS YET TO MATERIALIZE BUT IS STILL EXPECTED TO DEVELOP
AT LEAST BRIEFLY AFTER 3 PM IN THE W. THE RFW WILL PROBABLY WILL BE
ABLE TO BE CANCELLED EARLY THOUGH. FIRE WX CONCERNS DO INCREASE MUCH
MORESO SAT PM. AS ABOVE NORMAL TEMPS AND SUSTAINED WINDS ACROSS THE
PLAINS OF 20-35 MPH COMBINE WITH SINGLE DIGIT RH/S TO RESULT IN VERY
HIGH/EXTREME FIRE DANGER. THE RFTI WILL BRIEFLY GET TO NEAR AN 8 AND
WITH THE FUEL DRYNESS DATA INDICATING 90TH PERCENTILE WE HAVE UPGRADED
THE WATCH TO A WARNING. WE WOULD BE CONCERNED EVEN MORE IF GRASS FUEL
LOADINGS WERE HIGHER OVER A LARGER AREA. STILL THERE MAY BE SOME AREAS
THAT HAVE RELATIVELY HIGHER FUEL LOADS LIKE SE-S PB. ALSO BE AWARE
THAT A STRONG COLD FRONT WILL MOVE INTO THE AREA SAT EVENING BRINGING
AN ABRUPT WIND SHIFT WITH INCREASED WINDS...THUS PROLONGING FIRE WX
CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 47  78  31  53  /  10   0   0   0
BIG SPRING TX              49  82  33  56  /   0   0   0   0
CARLSBAD NM                49  80  35  58  /  10   0   0   0
DRYDEN TX                  57  87  43  63  /  10   0   0   0
FORT STOCKTON TX           56  84  34  57  /   0   0   0   0
GUADALUPE PASS TX          47  70  30  53  /   0   0   0   0
HOBBS NM                   44  75  28  52  /  10   0   0   0
MARFA TX                   38  77  30  57  /   0   0   0   0
MIDLAND INTL AIRPORT TX    46  80  30  55  /   0   0   0   0
ODESSA TX                  48  80  31  55  /   0   0   0   0
WINK TX                    47  83  32  59  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM SATURDAY TO 2 AM MDT SUNDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING UNTIL 2 AM MDT SUNDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     WIND ADVISORY FROM 11 AM SATURDAY TO 2 AM MDT SUNDAY FOR THE
     FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ SATURDAY TO 3 AM CDT
     /2 AM MDT/ SUNDAY FOR THE FOLLOWING ZONES... ANDREWS...BIG
     BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING UNTIL 2 AM MDT SUNDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR THE
     FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
     MOUNTAINS...LOVING...REEVES COUNTY AND UPPER TRANS PECOS...
     VAN HORN AND HIGHWAY 54 CORRIDOR.

     WIND ADVISORY FROM NOON SATURDAY TO 3 AM CDT SUNDAY FOR THE
     FOLLOWING ZONES... ANDREWS...BORDEN...DAWSON...GAINES...
     HOWARD...MARTIN...MITCHELL...SCURRY.

&&
Hazardous weather outlook, Mar 22, 1:31 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
131 PM CDT FRI MAR 22 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-231845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
131 PM CDT FRI MAR 22 2013 /1231 PM MDT FRI MAR 22 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WESTERLY WINDS OF 35 TO 45 MPH AND GUSTS NEAR 60 MPH WILL AFFECT THE
GUADALUPE MOUNTAINS TODAY. EVEN STRONGER WINDS ARE EXPECTED TO
AFFECT THE GUADALUPES SATURDAY. A HIGH WIND WARNING IS IN EFFECT
TODAY THROUGH SATURDAY NIGHT.

WESTERLY WINDS OF 20 TO 30 MPH AND VERY DRY CONDITIONS WILL RESULT
IN CRITICAL FIRE WEATHER CONDITIONS FROM THE GUADALUPE MOUNTAINS AND
ADJACENT SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...SOUTH THROUGH
THE VAN HORN AREA AND DAVIS MOUNTAINS. A RED FLAG WARNING IS IN
EFFECT IN THESE AREAS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MORE HIGH WINDS WILL AFFECT THE GUADALUPE MOUNTAINS WITH A HIGH
WIND WARNING ALREADY IN EFFECT FOR SATURDAY AND SATURDAY EVENING.
WESTERLY WINDS OF 35 TO 50 MPH AND GUSTS NEAR 70 MPH WILL BE
POSSIBLE.

WINDY CONDITIONS WILL ALSO AFFECT THE SOUTHEAST NEW MEXICO
PLAINS...NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS ON
SATURDAY. WINDS WILL BE OUT OF THE WEST SUSTAINED AT 25 TO 35 MPH
GUSTING FROM 45 TO 55 MPH AND A WIND ADVISORY IS IN EFFECT FOR
THIS AREA SATURDAY AFTERNOON THROUGH SATURDAY NIGHT.

AREAS OF BLOWING DUST WILL BE LIKELY ACROSS THE GUADALUPE
MOUNTAINS...VAN HORN CORRIDOR...UPPER TRANS PECOS...SOUTHEAST NEW
MEXICO PLAINS AND PERMIAN BASIN FOR SATURDAY AFTERNOON THROUGH
SATURDAY NIGHT.

ABOVE NORMAL TEMPERATURES AND VERY DRY AIR WILL COMBINE WITH WINDY
CONDITIONS AREAWIDE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS
SATURDAY. A STRONG COLD FRONT WILL PUSH INTO THE AREA SATURDAY
NIGHT AND CONTINUE FIRE WEATHER CONCERNS INTO THE NIGHTTIME
HOURS AS IT MOVES SOUTH THROUGH THE RIO GRANDE RIVER BY SUNDAY
MORNING.

PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS AND NORTHWEST PERMIAN
BASIN COULD HAVE A HARD FREEZE SUNDAY MORNING...AND AGAIN MONDAY
MORNING.  AT LEAST A LIGHT FREEZE WILL BE POSSIBLE MONDAY MORNING
OVER THE CENTRAL PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 4:11 AM CDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more11 hr
Mar 22, 2:07 PM CDTWind AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more36 hr

Nearby

Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.